Alert archive / Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 52, NWS Blacksburg, VA

August 6, 2013Campbell County, Halifax County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 6, 2013, 7:50 PM EDT for Campbell County, Halifax County, Pittsylvania County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2013, 7:50 PM EDT (23:50 UTC)
Expired
Aug 7, 2013, 1:45 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Campbell County, VA, Halifax County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 106 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

930 
WGUS51 KRNK 062350
FFWRNK
VAC031-083-143-070545-
/O.NEW.KRNK.FF.W.0052.130806T2350Z-130807T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
750 PM EDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTH CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...
  NORTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 145 AM EDT

* AT 747 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN 
  HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. 
  AN ADDITIONAL ONE TO TWO INCHES OF RAIN ARE POSSIBLE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HODGES...
  STRAIGHTSTONE...
  AND LONG ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3709 7899 3696 7900 3703 7924 3716 7917
$$

DS
2 follow-up statements
232 
WGUS71 KRNK 070110
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
910 PM EDT TUE AUG 6 2013

VAC031-083-143-070545-
/O.CON.KRNK.FF.W.0052.000000T0000Z-130807T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX VA-CAMPBELL VA-PITTSYLVANIA VA-
910 PM EDT TUE AUG 6 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR
NORTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTH CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...
NORTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

AT 907 PM EDT...DOPPLER RADAR INDICATED THE HEAVY RAIN THAT PROMPTED 
THE WARNING WAS DECREASING IN COVERAGE AND INTENSITY. UP TO THREE TO 
FIVE INCHES OF RAIN HAVE FALLEN OVER THE WARNED AREA...ESPECIALLY 
AROUND LONG ISLAND. FLASH FLOODING IS STILL POSSIBLE AS RUNOFF FROM 
THE EALIER HEAVY RAIN COLLECTS DOWNSTREAM. ADDITIONALLY...ANY 
ONGOING FLASH FLOODING WILL BE PROLONGED BY THE LINGERING LIGHT RAIN 
OVER PARTS OF THE WARNED AREA.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HODGES...
STRAIGHTSTONE...
AND LONG ISLAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3709 7899 3696 7900 3703 7924 3716 7917

$$

DS
054 
WGUS71 KRNK 070328 RRA
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1128 PM EDT TUE AUG 6 2013

VAC031-083-143-070338-
/O.CAN.KRNK.FF.W.0052.000000T0000Z-130807T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX VA-CAMPBELL VA-PITTSYLVANIA VA-
1128 PM EDT TUE AUG 6 2013

...THE FLASH FLOOD WARNING FOR
NORTHERN HALIFAX COUNTY...
SOUTH CENTRAL CAMPBELL COUNTY...
AND NORTHEASTERN PITTSYLVANIA COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3709 7899 3696 7900 3703 7924 3716 7917

$$

AS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 3:30 PM EDT, 4 hours 20 minutes earlier.

Area forecast discussion, Aug 6, 3:30 PM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT TUE AUG 6 2013

.SYNOPSIS...
HIGH PRESSURE MOVES OFF THE COAST TONIGHT. A FRONTAL BOUNDARY AND
UPPER DISTURBANCES AFFECT OUR WEATHER FROM WEDNESDAY THROUGH THE
END OF THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS 325 PM EDT TUESDAY...

LIMITED HEATING ALONG WITH LOW LEVEL CONVERGENCE MAY CREATE ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORM THIS AFTERNOON INTO TONIGHT.
THE BEST OF CHANCE OF CONVECTION IS ALONG AND EAST OF THE BLUE RIDGE
UNTIL SUNSET. THE WESTERLY WIND AND AMPLE CLOUD COVER ARE HINDERING
CONVECTION DEVELOPMENT.

THIS EVENING INTO TONIGHT...ANY SHOWERS AND THUNDERSTORMS FADE
THOUGH SE TO SOUTH FLOW ALONG WITH PLENTY OF LOW LEVEL MOISTURE MAY
KEEP THE SLIGHT CHANCE OF SHOWERS AROUND ALL NIGHT...WITH CHANCES
INCREASING OVER THE WEST LATE AS NEXT UPSTREAM SHORTWAVE MOVES
TOWARD THE MOUNTAINS. PLAYED LOW TEMPERATURES TONIGHT CLOSE TO
WARMER MET GUID WITH READINGS FROM THE LOWER 60S IN THE MOUNTAINS TO
AROUND 70 DEGREES IN THE SOUTHEAST.

GFS...NAM AND ECMWF ARE CONTINUING THE SLOWER ONSET TREND WITH
MIDLEVEL WAVES WEDNESDAY...AND THUS TRIMMED POPS AND SLOWED THE
ADVANCE OF CONVECTION. RICH MOISTURE ARRIVES WEDNESDAY BEHIND A WEAK
WARM FRONT...AS A COLD FRONT APPROACHES FROM THE NORTHWEST. KEPT THE
HIGHEST POPS IN THE WEST WEDNESDAY AND ALLOWED THE MENTION OF HEAVY
RAIN WITH STORMS BECAUSE SOME OF THE SHOWERS AND THUNDERSTORMS COULD
BE EFFICIENT RAIN PRODUCERS GIVEN THE HIGHER PWAT. AT THIS
TIME...NOT EXPECTING ANY WIDESPREAD FLOODING PROBLEMS. WITH RECENT
DRIER CONDITIONS... 1 HOUR RFC FFG HAVE CLIMB TO 1.7 TO 3 INCHES.
THE SEVERE THREAT REMAINS TO THE NORTH OF THE OHIO RIVER WHERE SPC
HAS SLIGHT RISK ON DAY TWO CONVECTIVE OUTLOOK WITH BEST DYNAMICS.
WENT WITH COOLER MOS HIGHS ON WEDNESDAY FROM THE LOWER 70S IN THE
MOUNTAINS TO THE LOWER 80S IN THE SOUTHEAST.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 300 PM EDT MONDAY...

WILL MAINTAIN HIGHER LIKELY POPS ACROSS THE NW INTO WED EVENING WITH
MOSTLY CHANCE COVERAGE ELSW AS THE EARLIER DAMPENING VORT LOBE
PASSES ACROSS FROM THE WEST. OTRW PC AND MUGGY WED NIGHT WITH ANY
LEFTOVER SHRA FADING IN ALL EXCEPT THE MOUNTAINS BY MORNING. 5H
HEIGHTS THEN LOOK TO BUILD A BIT ON THU IN RESPONSE TO BACKING FLOW
ALOFT AHEAD OF THE NEXT SHORTWAVE APPROACHING FROM THE NW. HOWEVER
MAIN LIFT WITH THIS FEATURE LIKELY TO STAY TO THE WEST/NW CLOSER TO
THE UPPER TROF AND ASSOCIATED COLD FRONT ALONG A RIBBON OF DEEPER
MOISTURE FROM THE SRN MIDWEST INTO THE OHIO VALLEY. SOME OF THIS
SHRA/TSRA WITHIN THIS CORRIDOR MAY SPILL SE AFFECTING MAINLY THE FAR
NW SECTIONS THU AND MORESO WESTERN HALF FRIDAY AS A BETTER DEFINED
PRE-FRONTAL BAND DEVELOPS. WEAK IMPULSES WITHIN THIS HIGHER PWAT
BAND TO THE NW COULD ALSO CAUSE MCS COMPLEXES AS WELL WHICH MAY
INTERUPT THE OVERALL CHAIN OF SHRA/TSRA MAKING EASTWARD EXTENT OF
POPS IFFY AS SEEN IN DIFFERENCES BETWEEN THE WETTER GFS AND OTHER
LAGGING SOLUTIONS WHICH HOLD MOST ORGANIZED SHRA TO THE NORTH/WEST.
OTRW LOOKING AT BETTER SW FLOW TO POSSIBLY CAUSE SOME INCREASE IN
TSRA ALONG THE BLUE RIDGE THU...AND IN A WIDER CORRIDOR MOUNTAINS
FRI SO KEPT LIKELY POPS THERE INTO THE WESTERN SLOPES AND CHANCE
ELSW. HEAVY RAIN AGAIN POSSIBLE BUT KEPT OUT MENTION GIVEN SLOWER
MODEL TRENDS IN HAVING WIDESPREAD COVERAGE OF LATE.

WITH POTENTIAL IN SEEING MORE INSOLATION ESPCLY EAST GIVEN SLOWER
SOLUTIONS...BUMPED UP HIGHS A CAT OR SO MOST SPOTS WHICH WILL PUSH
TEMPS CLOSE TO 90ISH PIEDMONT...AND INTO THE 80S ELSW OUTSIDE OF THE
HIGHER ELEVATIONS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 1140 AM EDT TUESDAY...

LOTS OF UNCERTAINTY REMAINS IN THE EXTENDED IN REGARDS TO TIMING OF
THE COLD FRONT DROPPING IN FROM THE NORTH THIS WEEKEND AND JUST HOW
FAR SOUTH THE BOUNDARY GETS EARLY NEXT WEEK. LATEST MODELS HAVE
GOTTEN SLOWER WITH THE EVOLUTION OF THE HUDSON BAY UPPER LOW IN TURN
KEEPING A STRONGER/ZONAL 5H TRAJECTORY ACROSS THE MID ATLANTIC A BIT
LONGER. THIS COMBINED WITH RIPPLES OF ENERGY SLIDING EAST AND
PARALLEL WESTERLY FLOW TO THE FRONT...MAY KEEP THE BOUNDARY STUCK
CLOSER TO THE OHIO RIVER EARLY SATURDAY BEFORE CONVECTION...
INCLUDING A PASSING WAVE FORCE IT SOUTH OF THE AREA LATER IN THE
WEEKEND. THIS WOULD PUT THE AXIS OF DEEPER MOISTURE AND BEST PRE-
FRONTAL LIFT ACROSS THE AREA SAT AFTERNOON/EVENING AND MAINLY OVER
THE SOUTHERN/EASTERN SECTIONS SUNDAY AT THIS POINT. THUS WILL GO
CLOSER TO THE HIGHER WPC LIKELY POPS LATER SATURDAY WITH A
SCATTERING OF CONVECTION SUNDAY AFTERNOON. GIVEN TRENDS OF A SLOWER
FRONTAL ARRIVAL...EXPECT MUCH WARMER TEMPS SAT PER WEAK COMPRESSION
AND MORE HEATING WITH 80S MOST SPOTS AND LOWER 90S SE.

FRONT SHOULD DRIFT TO THE SOUTH AND DISSIPATE EARLY NEXT WEEK WITH
POTENTIAL FOR ANOTHER WAVE ALOFT TO DROP SE AND LIFT MOISTURE BACK
NORTH BY LATER MONDAY INTO TUESDAY. HOWEVER THIS QUITE LOW
CONFIDENCE ESPCLY GIVEN DRIER EC SOLNS WHICH SPILLS WEAK RIDGING IN
FROM THE NORTH EARLY ON WITH ANY SECONDARY SURFACE LOW WELL
OFFSHORE. THEREFORE WILL GO WITH LOW CHANCE POPS MAINLY SOUTH/WEST
BOTH DAYS...WITH MORE SUN POSSIBLE BUT TEMPS CLOSER TO NORMAL BEHIND
THE BOUNDARY AND UNDER CLOUDS/NE FLOW.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AS OF 140 PM EDT TUESDAY...

SCT TO BKN MVFR CIGS WITH ISOLATED TO SCATTERED CONVECTION THIS
AFTERNOON INTO THIS EVENING. CLOUD COVER FROM THIS MORNING AND
CAP IS HINDERING CONVECTION DEVELOPMENT THIS AFTERNOON. MESOSCALE
MODELS STILL POINT TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS
ALONG AND EAST THE BLUE RIDGE MOUNTAINS. DURING THE NEXT COUPLE OF
HOURS MAY SEE SOME CONVECTION FORM FROM THE ROANOKE VALLEY
NORTHWARD TO THE SOUTHERN SHENADOAH VALLEY. WILL ALLOW FOR VCTS
AT ROA...BUT WEST CUTTING CONVECTION. IT SEEMS LIKE THE BEST LOW
LEVEL MOISTURE CONVERGENCE AND INSTABLITY IS LOCATED ALONG THE
SOUTHERN BLUE RIDGE.

THIS EVENING INTO TONIGHT...ANY CONVECTION WILL DIMINISH
AS THE SHORTWAVE EXITS EAST AND LOSS OF HEATING OCCURS...ALTHOUGH
CANNOT RULE OUT SHOWERS MAINLY NORTH OF A LYH/LWB LINE. THIS IS
THE AREA HIGHLIGHTED ON NAM AND GFS TONIGHT. OVERALL KEEPING IT
VFR THEN DROPPING CIGS AND SOME VSBYS DOWN TO MVFR/IFR. IT WILL BE
DEPENDENT ON RAINFALL THIS AFTERNOON AND HOW MUCH IF ANY CLEARING
TAKES PLACE TONIGHT. LWB HAS THE BEST CHANCE FOR FOG OVERNIGHT
INTO WEDNESDAY MORNING.

THE PATTERN WILL BE ACTIVE WED-SUN WITH A FRONT SAGGING SE TOWARD
THE AREA BY THURSDAY-FRIDAY. WILL SEE OFF AND ON SHOWERS AND
STORMS MAINLY IN THE AFTERNOON/EVENING WED...WITH OVERNIGHT
POSSIBILITIES INCREASING WITH THE FRONT THU-SUN. AT THIS TIME
ASIDE FROM AIRPORTS BEING AFFECTED BY STORMS OR FOG...VFR WEATHER
EXPECTED.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...KK/WP
NEAR TERM...KK
SHORT TERM...JH
LONG TERM...JH
AVIATION...KK/WP
Hazardous weather outlook, Aug 6, 3:27 PM EDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
327 PM EDT TUE AUG 6 2013

VAZ007-010-011-018>020-WVZ042>045-071930-
TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-
GREENBRIER-
327 PM EDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PERIODIC ROUNDS OF AFTERNOON SHOWERS AND THUNDERSTORMS WILL OCCUR
INTO THE WEEKEND...WITH THE BEST COVERAGE THURSDAY INTO SATURDAY
AHEAD OF A SLOW MOVING COLD FRONT. HEAVY RAINFALL MAY RESULT IN
AN INCREASING THREAT FOR FLASH FLOODING OVER THE NEXT FEW DAYS
ALONG WITH ISOLATED SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ009-012>017-022>024-071930-
ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-ROANOKE-BOTETOURT-ROCKBRIDGE-
327 PM EDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD BY
THE WEEKEND. THESE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL
RESULTING IN AN INCREASING FLASH FLOOD THREAT BY LATE WEEK. ISOLATED
SEVERE THUNDERSTORMS MAY ALSO OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-071930-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
327 PM EDT TUE AUG 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD FRIDAY INTO
SATURDAY. LOCALLY HEAVY RAINFALL AND ISOLATED SEVERE STORMS WILL
BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 6, 4:46 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT TUE AUG 6 2013

VAZ034-045-062115-
BEDFORD VA-CAMPBELL VA-
446 PM EDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EAST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...

* UNTIL 515 PM EDT

* AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR TIMBERLAKE...MOVING TO THE SOUTHEAST AT
  15 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  EAST CENTRAL BEDFORD AND CENTRAL CAMPBELL COUNTIES.

LAT...LON 3731 7940 3736 7935 3729 7916 3721 7922
TIME...MOT...LOC 2044Z 305DEG 12KT 3731 7931

DS
Special weather statement, Aug 6, 5:17 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT TUE AUG 6 2013

VAZ045-062145-
CAMPBELL VA-
517 PM EDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...

* UNTIL 545 PM EDT

* AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EVINGTON TO
  GLADYS...MOVING TO THE SOUTHEAST AT 10 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THESE
  STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
  ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  GLADYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3718 7920 3728 7931 3726 7909 3713 7900
TIME...MOT...LOC 2114Z 320DEG 10KT 3725 7925 3721 7912

DS
Special weather statement, Aug 6, 6:34 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
634 PM EDT TUE AUG 6 2013

VAZ045-062300-
CAMPBELL VA-
634 PM EDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTH CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...

* UNTIL 700 PM EDT

* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR LONG ISLAND...MOVING TO THE SOUTH AT 10
  MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  LONG ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3704 7902 3704 7905 3706 7910 3709 7912
      3707 7914 3716 7916 3717 7909 3704 7899
TIME...MOT...LOC 2231Z 342DEG 8KT 3711 7911

DS
Special weather statement, Aug 6, 6:35 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
635 PM EDT TUE AUG 6 2013

VAZ046-062300-
APPOMATTOX VA-
635 PM EDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...

* UNTIL 700 PM EDT

* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TOWER HILL TO
  RIVERVILLE...MOVING TO THE SOUTHEAST AT 10 MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  BENT CREEK...
  TOWER HILL...
  AND OAKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3742 7869 3742 7893 3750 7893 3752 7889
      3753 7890 3754 7887 3754 7881 3748 7873
TIME...MOT...LOC 2231Z 332DEG 8KT 3750 7879 3750 7891

DS
Special weather statement, Aug 6, 7:01 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT TUE AUG 6 2013

VAZ046-062330-
APPOMATTOX VA-
701 PM EDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...

* UNTIL 730 PM EDT

* AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR TOWER HILL...MOVING TO THE SOUTHEAST AT
  5 MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHERN APPOMATTOX COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3749 7889 3752 7883 3745 7871 3738 7883
TIME...MOT...LOC 2300Z 318DEG 6KT 3748 7882

DS
Special weather statement, Aug 6, 7:37 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
737 PM EDT TUE AUG 6 2013

VAZ046-070000-
APPOMATTOX VA-
737 PM EDT TUE AUG 6 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...

* UNTIL 800 PM EDT

* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR TOWER HILL...MOVING TO THE EAST AT 5
  MPH.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHERN APPOMATTOX COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3746 7884 3750 7879 3744 7869 3740 7879
TIME...MOT...LOC 2330Z 291DEG 6KT 3745 7878

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 4:46 PM EDTSpecial Weather StatementRNKCity of Lynchburg29 min
Aug 6, 5:04 PM EDTFlash Flood WarningRNKCampbell6 hr
Aug 6, 5:17 PM EDTSpecial Weather StatementRNKCampbell28 min
Aug 6, 6:34 PM EDTSpecial Weather StatementRNKCampbell26 min
Aug 6, 6:35 PM EDTSpecial Weather StatementRNKAppomattox25 min
Aug 6, 6:47 PM EDTFlash Flood WarningRNKRoanoke, City of Roanoke6 hr
Aug 6, 7:01 PM EDTSpecial Weather StatementRNKAppomattox29 min
Aug 6, 7:37 PM EDTSpecial Weather StatementRNKAppomattox23 min

Nearby

Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.